DEPUY SPINE INC EXP DI POLY SCREW 9X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
279722400 |
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is j&j company representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that this was a spinal fusion treating asd on an known date.While the screw was being inserted into the robust bone with the help of much load, the tip of the screwdriver broke off.All the fragments were removed easily.The procedure was completed with a replacement less than 30-minute surgical delay.No further information is available.This report is for one (1) xpdm quick-con di poly scwdrvr.This report is 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2: additional product code : kwp;mnh;mni;osh device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for xpdm quick-con di poly scwdrvr was conducted identifying that lot number mi83110 was released in a single batch on january 21, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the distal tip (drive feature) of the device was broken off.The broken piece was not received.The dimensional inspection of the received device revealed that the device was conforming to the specifications.The broken condition of the distal tip (drive feature) was consistent with a random component failure that may have been caused by exposure to unintended/overt forces.It should be noted that as part of the depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The dimensional inspection showed the relevant dimensions were conforming.The drawings reflecting the current and manufactured revisions were reviewed.The overall complaint was confirmed as visual inspection of the received device confirmed the broken condition.While no definitive root cause could be determined, it is possible that the alleged broken condition may be occurred due to a random component failure that may have been caused by exposure to unintended/overt forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient condition reported as stable.